Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Gardener

Members
  • Content count

    500
  • Joined

  • Last visited

  • Days Won

    11

Gardener last won the day on October 23 2016

Gardener had the most liked content!

Community Reputation

193 Excellent

1 Follower

About Gardener

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Location
    Ohio

Recent Profile Visitors

377 profile views
  1. Eye Muscle Tremor

    Hi MM, Yes, I have right eyelid twitching when medication is worn off. I had this symptom prior to dx and Sinemet controls it most of the time. Gardener
  2. Need your opinion...on Retirement disability

    Hi Stu, Dave's advice is spot-on. It took over three years to get my medication optimized and it makes all the difference. Is it possible to request a less stressful position within the educational system? We don't know how much your other health issues are causing you problems at work so it might be that optimizing PD meds will not be enough. Good luck! Gardener
  3. Hi Dr. Okun, I've been experiencing frequent urination throughout the day and especially when I recline. It is not uncommon for me to get up 3-4 times within the first hour of going to bed. This has been going on for several years but has steadily getting worse. I read that Levodopa can cause water retention which could explain the frequent urge when lying down. I have also read that constipation can cause this but not sure how. Do you see this often? Many thanks, Gardener
  4. newly diagnosed outdoor active female

    Hello Hiker, I was 55 when dx and had always been healthy and very active but slowed considerably before diagnosis. I don't have tremor so my main symptoms were rigidity, slowness and pain. I started levodopa within my first year and it helped me become active again but not to the extent that I was before symptoms. Six years from dx I'm doing well but experiencing wearing off and when I try to exercise or do physical labor my medication wears off in 2-3 hours. Otherwise, I get about 4 hours per dose. When I'm well controlled on medication, I feel better than I did in the couple of years leading up to the diagnosis. I believe that my progression has been slow and for that I'm very grateful. I hope that you can continue to do all the things you have been doing but don't feel that it is a "failure" to start medication. It may help you to continue your present lifestyle for many more years. I've been lucky so far in that I don't have any side effects from levodopa except for very minor feet wiggling some evenings. Good luck and keep us posted. Gardener
  5. trazone

    Noah, I didn't have any side effects with the 50mg dose and no lingering sleepiness the next morning. The dose was too low however and didn't work after a couple of weeks so it was increased to 100mg. I am a little groggy upon waking but I'll gladly trade that for a good night's sleep. I hope you find a solution soon. Gardener
  6. trazone

    I posted earlier that I was having good results with sleep taking 50mg of Trazadone at night. Unfortunately, it didn't last so I have been increased to 100mg which has worked that past two nights. Hopefully I'll find a dose that works for awhile. Just wanted folks to know that it might take some experimentation. Gardener
  7. trazone

    Noah, For me, it started working on day 3. I have to be careful not to take it too early as it starts to make me drowsy after 30 minutes or so. Gardener
  8. trazone

    Noah, I started taking 50mg of Trazadone about 2 weeks ago. I'm now sleeping 7-8 hours a night. No side effects so far. I can't believe how much better I feel during the day. After months of 3-4 hours of sleep and sometimes less, I can't believe the difference. I hope it works for you! Gardener
  9. Ambien is usefull for insomnia

    You really need to discuss with your PD doctor. Often insomnia can be addressed by adding PD medication at night. I have been struggling with the same issue and recently started Trazadone 50mg at bedtime. It is working but it has only been about a week so I'm not ready to proclaim success yet. Ambien was also mentioned as a possible solution but my doctor wanted to try Trazadone first. Good luck! Gardener
  10. Loosing My Mind

    Hi Shakes, I haven't felt moved to respond to posts lately but your difficulties cognitively are very close to my own so I know what it feels like to lose the person you once were and adjust to the very different person you have become. I'm having a tough time with social interactions whether it is family, friends, or strangers. I feel comfortable in my own surroundings with my husband but beyond that it is hard for me to interact. I have noticed that I do not easily make eye contact and I'm aware that my facial expression is not revealing what I'm feeling inside. I have a hard time coming up with things to say to people so I tend to ask the same questions (boring!!). Unlike Alzheimer disease, I am aware of these difficulties which seems to make the problem worse. I'm quite a bit older than you and can easily avoid social interactions - it must be very difficult for you at your age with a young family. Make sure that the people you are closest with understand that the disease is likely masking your inner feelings and ability to engage socially. Hang in there. Gardener
  11. Just had MRI

    Hi MM- Interesting discussion. Has Sinemet helped you with tremor? I find it really curious that you don't report any other symptoms. What about non-movement symptoms? I have also been told that a positive Datscan is not conclusive for PD. I've been offered the scan three times by three different MDS but declined as the medication has a profound positive effect on my symptoms and I don't see any point in wasting money (mine or insurance) on a scan. Gardener
  12. Good Morning, My levels of Calcium and Magnesium were borderline high on my last bloodwork check. Doc asked me to go off calcium supplement for three months and do a recheck. The recheck showed a very slight decrease in Calcium level (10.3 to 10.1) and the same Magnesium level. I then put my thinking cap on and realized that it was probably the 2TBS of Milk of Mag. that I take every day for constipation. (It's in my medical chart but Doc did not make the connection.) Is it a problem to have borderline high Magnesium levels and if so, what do you recommend to replace the Milk of Mag. ? I've tried bulk laxatives and the prune juice/applesauce/bran mixture with no success. I drink lots of fluids and get daily exercise but its not enough. Thanks for your help. Gardener
  13. sleeping trouble

    Noah, I'm having the same sleep issues so I was really interested to read your post. I go to bed 8:30-9:00pm. Last dose of Sinemet is a 50/200CR at bedtime. Lay awake for hours, sleep comes 3am or so. So, your expert said to postpone bedtime until later. I'm really tired by 8:30 but being tired and falling asleep are two very different things. I'm going to try the suggestion and will post my results. I've tried the glass of wine idea and it does not bring about sleep for me (not giving up though). I'm hoping that my MDS will prescribe a sleep medication at my next appointment. Sweet dreams, Gardener
  14. Feeling anxious

    Hi SoCalGal, I haven't had DBS, but I have done a lot of experimentation with c/l. For what it's worth, I find that if my brain is used to a particular schedule of c/l then symptoms will break through prior to or close to the next dose. Anxiety or a feeling that I need to take pills is part of that experience. I've gone completely off medication and have found that overall my functioning is impaired but I no longer have the "roller coaster" feelings that I experience when I stick to a strict 3 hour dose schedule. As Roger said, you might want to push through that anxiety and see if you can go longer until the next dose. Best to you, Gardener
  15. Parkinson's Progression

    Hello Dr. Okun, Of course, there is no way to know for certain if pesticide exposure was the cause of my PD dx, but if it was and pesticide use/exposure was stopped would that slow or stop the progression of the disease? Would continued exposure have any effect on progression? Thank you for the time you take to answer all of our questions. Gardener
×